Thunderstorm Wind, Van Buren
- When
- July 30, 7:02 PM CST
- Where
- Van Buren County, 1.12 mi E of Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.580, -92.450
Trees were blown down along Hwy 16 in Clinton.
In the final days of the month, one more cold front arrived in the north on the 26th. The front eventually stalled and wobbled around near the Arkansas and Louisiana border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
In the final days of the month, one more cold front arrived in the north on the 26th. The front eventually stalled and wobbled around near the Arkansas and Louisiana border. Several clusters of thunderstorms formed in the central Rockies and central Plains, and followed the front into the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 30, 2:11 PM CST, 4 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 311 PM CDT Mon Jul 30 2018 .DISCUSSION... Main concerns in this forecast cycle are convection chances today and Tuesday, as an upper level and surface system interact over the area. The severe potential will be low and isolated for AR. Temperatures will be a bit below to around normal values. Convection this afternoon continues to move east over mainly the southern half of AR, while the northern part is weakening, the southern area have maintained some intensity over far southeast AR. The best convection over far southeast AR will have good levels of lightning, heavier rain, small hail and some strong winds. Otherwise, clouds and rain have kept temperatures down today, with only the 70s to mid 80s noted across AR. The convection was associated with some upper short wave energy within the upper northwest flow into AR. Also, at the surface a weak frontal boundary was noted over far southern AR. && .SHORT TERM...Tonight Through Tuesday Night Forecast will start with the best convection chances over southeast AR, with some lower potential for a strong to near severe storm. The rest of the convection over AR was light, mainly showers with embedded lightning. The current area will push east of AR the rest of this afternoon to early evening. Later tonight, additional short wave energy is forecast to move within the upper flow, and additional convection will be seen. Some uncertainty is present in models runs on timing and location. Will keep a lower chance in the forecast at this time. Lows tonight will be in the 60s to some 70s. On Tuesday, the mainly convection area gradually moves south, the chance of rain will gradually lower from north to central, then eventually to southern AR into Tuesday evening and night. Milder highs on Tuesday will be in the 70s to mid 80s. Mostly dry Tuesday night, with lows in the 60s. && .LONG TERM...Wednesday Through Tuesday Temperatures will gradually transition from below seasonal on Wednesday/Thursday to near or even above seasonal temperatures over the weekend and into next week. Models are in good agreement with the synoptic picture, all of which advertise the Bermuda High strengthening and slowly eroding a trough over the general Mississippi Valley region. Wednesday/Thursday will remain near or just below seasonal in terms of temperatures, with little to no chance of rainfall. Friday will act as a transition day as return flow begins on the western periphery of the expanding Bermuda/Atlantic high. A slight chance of rainfall has been included in the forecast package, mainly across the eastern portions of the CWA, for Friday and the weekend as diurnal heating -> instability may lead to isolated/scattered thunderstorms across the region (your typical summer t-storms). Some possibly relevant and thus notable discrepancies begin to appear between the GFS and ECM models at the beginning of next week. The GFS is a bit more progressive and amplified with the synoptic flow, while the ECMWF is slower and more "flat." The differences would lead to only minor differences in overall temperatures, however, a GFS solution may be more favorable for MCSs to propagate into the mid-south region (like several of the recent days). The differences will likely be worked out in the coming day or two as a deep low comes on shore / is sampled better. Brown && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 65 85 63 89 / 40 20 0 0 Camden AR 69 88 66 91 / 50 30 10 0 Harrison AR 62 81 60 87 / 30 10 0 0 Hot Springs AR 67 85 64 89 / 40 20 0 0 Little Rock AR 68 86 66 89 / 40 20 0 0 Monticello AR 70 84 67 88 / 60 40 10 0 Mount Ida AR 65 85 61 88 / 40 10 0 0 Mountain Home AR 63 82 61 88 / 30 20 0 0 Newport AR 67 83 64 87 / 40 20 0 0 Pine Bluff AR 69 86 66 89 / 50 30 0 0 Russellville AR 66 86 63 90 / 40 10 0 0 Searcy AR 66 85 64 88 / 40 20 0 0 Stuttgart AR 69 84 65 88 / 40 30 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...Brown
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 1045 AM CDT Mon Jul 30 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1045 AM CDT Mon Jul 30 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms will move into western sections of Arkansas this morning, and slowly moving east throughout the day. Additional thunderstorms will be possible areawide later this afternoon, evening into the overnight hours. The threat for strong to severe storms will remain isolated and low. Strong winds will be the primary threat with the strongest storms, with hail a lower threat. Some locally heavy rainfall will also be possible, especially across southern and southwest portions of the area, which may produce localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Expect the chances for thunderstorms to decrease from northwest to southeast on Tuesday, with the threat for hazardous weather remaining low. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/57/59
Special Weather Statement
National Weather Service Little Rock AR
630 PM CDT MON JUL 30 2018
ARZ012-013-021-022-310030-
Pope AR-Searcy AR-Johnson AR-Newton AR-
630 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON...SOUTHERN
NEWTON...WEST CENTRAL SEARCY AND NORTH CENTRAL POPE COUNTIES UNTIL
730 PM CDT...
At 630 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Jasper to 6 miles west of
Devils Knob. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Marsena... Dillen...
Moore... Point Peter...
Devils Knob... Eula...
Piercetown... Walnut...
Bertha... Rosetta...
Ben Hur... Bass...
Crossroad... Fallsville...
Swain... Gum Springs in Newton County...
Nail... Arbaugh...
Lurton... Mossville...
LAT...LON 3595 9268 3568 9301 3569 9362 3577 9354
3576 9352 3579 9352 3598 9331
TIME...MOT...LOC 2330Z 270DEG 28KT 3595 9327 3576 9351
46Special Weather Statement
National Weather Service Little Rock AR
648 PM CDT MON JUL 30 2018
ARZ021-030-037-310045-
Johnson AR-Scott AR-Logan AR-
648 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...JOHNSON AND NORTHEASTERN
SCOTT COUNTIES UNTIL 745 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Cass to near Branch to near
Huntington. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Clarksville... Booneville...
Paris... Lamar...
Mansfield... Magazine...
Knoxville... Subiaco...
Hartman... Scranton...
Ratcliff... Blue Mountain...
Hoyt... Midway in Logan County...
Holman... Woodland...
Hinkle... Mount Magazine...
Echo... Spadra...
LAT...LON 3510 9414 3514 9414 3514 9403 3523 9402
3523 9392 3532 9391 3531 9381 3543 9381
3537 9371 3565 9370 3566 9317 3560 9322
3547 9322 3547 9329 3539 9330 3517 9350
3513 9371 3495 9371 3503 9423 3507 9425
TIME...MOT...LOC 2348Z 274DEG 31KT 3560 9379 3539 9398 3511 9423
46Special Weather Statement National Weather Service Little Rock AR 724 PM CDT MON JUL 30 2018 ARZ012-013-022-023-310130- Pope AR-Searcy AR-Newton AR-Van Buren AR- 724 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON...SOUTHERN SEARCY...NORTHWESTERN VAN BUREN AND NORTHEASTERN POPE COUNTIES UNTIL 830 PM CDT... At 724 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Piercetown to near Bertha. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Marshall... Marsena... Kay... Witts Spring... Rocky Hill... Moore... Dabney... Point Peter... Smyrna... Eula... Bohannon... Woolum... Imo... Elberta... Watts... Leslie... Ben Hur... Zach... Bass... Alread... LAT...LON 3596 9249 3560 9253 3563 9308 3595 9302 TIME...MOT...LOC 0024Z 274DEG 24KT 3589 9303 3569 9309 46
Special Weather Statement
National Weather Service Little Rock AR
728 PM CDT MON JUL 30 2018
ARZ030-037-038-310130-
Scott AR-Yell AR-Logan AR-
728 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...YELL AND
NORTHEASTERN SCOTT COUNTIES UNTIL 830 PM CDT...
At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Magazine to near Cardiff. Movement
was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Danville... Dardanelle...
Ola... Blue Mountain...
Stonehouse Recreation Area... Cardiff...
Mt Nebo State Park... Gravelly...
Fourche Valley... Mount Magazine...
Plainview in Yell County... Petit Jean River WMA...
Mosley... Belleville...
Havana... Corinth...
Wing... Ranger...
Olio... Kingston...
LAT...LON 3528 9370 3521 9315 3493 9323 3492 9324
3492 9325 3491 9325 3490 9327 3489 9327
3488 9331 3486 9331 3486 9329 3477 9329
3477 9339 3476 9339 3488 9396
TIME...MOT...LOC 0028Z 277DEG 32KT 3521 9368 3494 9385
46Special Weather Statement National Weather Service Little Rock AR 741 PM CDT MON JUL 30 2018 ARZ013-014-023-024-310145- Searcy AR-Stone AR-Van Buren AR-Cleburne AR- 741 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTHEASTERN SEARCY...VAN BUREN AND NORTHWESTERN CLEBURNE COUNTIES UNTIL 845 PM CDT... At 740 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Rocky Hill to near Dabney. Movement was southeast at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Clinton... Fairfield Bay... Greers Ferry... Shirley... Higden... Fairfield Bay Marina... Rocky Hill... Fairbanks... Elba... Sugar Loaf Recreation Area... Old Lexington... Choctaw... Bee Branch... Alread... Parma... Rushing... Dennard... Narrows Marina... Botkinburg... Crabtree... LAT...LON 3574 9201 3539 9225 3557 9275 3581 9255 TIME...MOT...LOC 0040Z 284DEG 26KT 3577 9259 3562 9273 46
The Little Rock radar (KLZK), 84 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down along Hwy 16 in Clinton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776701.